Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Does Triphala help in losing weight?

User rating for this question
Very Good
Answered by

Ayurveda Specialist
Practicing since : 2006
Answered : 981 Questions
Question
I have heard that Triphala helps in weight loss. Is it true? Can a tablet of Triphala be taken daily for weight loss for hypothyroid patient(on medication)
Posted Thu, 7 Aug 2014 in Ayurveda
 
 
Answered by Dr. Senthilnathan Subramanian 1 hour later
Brief Answer:
may help in weight reduction

Detailed Answer:
Hi,

Thanks for consulting HCM,

Weight reduction treatment includes diet control, physical exercise and along with medication.
As you are hypothyroid, the primary cause for your weight problem is thyroid dysfunction.
First we need to treat the hypothyroid condition.

Ayurvedic system of medicine insist treat the cause for the disease/abnormal condition, not the symptom.

Answering your query Tripala tablet got many important property. Depends upon the dosage the action will vary.
It got effect on fat metabolism also.

Only taking Tripala tablet will not help significantly, along with that you need medication depending upon your physical /clinical symptoms.

Kindly provide me the details mentioned below:
1. Your Body mass index: you can calculate this by dividing your weight(in Kgs) with your height (in cms).
2. Menstrual cycle; regularity/flow /PCOD /etc
3. Any present complaints?
4. Any relevant family history?
5. When where you diagnosed as hypothyroid?
6. Are you on any medications?
7. Any other relevant details you would like to provide?

Kindly get back to me with details, will help you with proper advise
Thank you
Stay healthy
Above answer was peer-reviewed by
 
Follow-up: Does Triphala help in losing weight? 26 minutes later
1. My BMI is 29.
2. Menstrual cycle is generally of 28 days and lasts for 5 days.
3. No present complaint.
4. My mother is having hypothyroid.
5. I was diagnosed with thyroid in year 2012.
6. Yes... I am on medications. 75 mcg of Thyroxine and TSH is under control.
 
 
Answered by Dr. Senthilnathan Subramanian 3 hours later
Brief Answer:
overweight can be reduced

Detailed Answer:

Hai,

thanks for your reply
As you are maintaining your thyroid status within normal. I will advise certain diet pattern, exercise and medication.


Be hydrated.take 3-5 liters of water.
Regarding your intake take less carbohydrate foods. Ideally eat nutrient nourished food.

Add more leafy vegetables like spinach,gourd,cucumber,(avoid cabbage and cauliflower influence thyroid problem)

Add nuts Like almond,peanut,channa (recent studies says intake of nuts will not increase weight)

make your diet into 5 times/day. but your total calorie intake should remain the same for the day.
Add millet(ragi,bajra like food)multi grain food pattern will help you in reducing weight..
Add fruits and vegetables as much as possible


Avoid spicy,fried and junk food.avoid stress and day sleep.

To regulate all together i advise you yoga to get rid of this problem.

Because yoga will regulate the hormone imbalance and help in reducing weight.

Along with the above advice take the below mentioned medication:


Tripala tablet or choornam- 3g twice a day. Or 2 tablets thrice a day.

Dasamoola kashayam- 20 ml with 60ml of warm water.

Guduchi choornam- 2g with buttermilk twice a day.


Follow this for one month strictly will feel the difference.

Thank you
Stay healthy



hope i clarified your query

if you have any clarification kindly let me know. if you didn't have any query kindly close the session and rate the answer.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ayurveda Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor